Results 1 to 4 of 4

Thread: New to mir

  1. #1

    New to mir

    Hi! Like everyone else , lockdown and covid has played merry hell with my mental health. I also had to shield and I was furloughed by my company.
    Prior to this I was just managing on 40 mg of CIT, however insomnia and small relapses. I also used zopiclone periodically.
    My depression and anxiety got worse and worse and came to a crescendo when I was made redundant a month ago. I talked to my gp who advised to wean off cit and start mirtazapine. 2 weeks of cit 20 mg and mirtazapine 7.5 mg , 2 weeks of cit 10 mg and mirtazapine 15 mg. Then 15 mg of mirtazapine. No difference, still no sleep and also a lot of anger and irritability. Phoned gp yesterday and she upped me to 30mg of mirtazapine. Can anyone tell me if they got the anger and irritability and how long it lasted?
    Good news is I've found a position and I start in 2 weeks. I'd really like to be in a good place for this.

  2. #2
    Join Date
    Jan 2017
    Posts
    2,349

    Re: New to mir

    Quote Originally Posted by aislynn View Post
    My depression and anxiety got worse and worse and came to a crescendo when I was made redundant a month ago. I talked to my gp who advised to wean off cit and start mirtazapine. 2 weeks of cit 20 mg and mirtazapine 7.5 mg , 2 weeks of cit 10 mg and mirtazapine 15 mg. Then 15 mg of mirtazapine. No difference, still no sleep and also a lot of anger and irritability. Phoned gp yesterday and she upped me to 30mg of mirtazapine.
    Mirtazapine is mostly a potent antihistamine sedative and as with most antihistamines is usually most sedating at low doses becoming progressively less so as it increases. Therefore 30mg may be less likely to help with insomnia. It will probably take a few weeks to see much benefit from the dose increase generally.

    Can anyone tell me if they got the anger and irritability and how long it lasted?
    These can be both a mirtazapine side-effect and symptom of a lack of sleep, especially the irritability. If mostly from the med then they should begin to ease within a couple of weeks, but they may not improve much until the insomnia is bought under control. I think you and your GP need to be more proactive on this rather than hoping mirtazapine will solve it. Maybe try a benzodiazepine (BZD), or 'Z' class hypnotic for a day, or two. Neither is a good long term solution, especially the BZDs, but they might break the cycle you're spinning in atm.
    __________________
    .

    - - What to know about: Telepsychiatry | Teletherapy - -




    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

  3. #3

    Re: New to mir

    I've tried zopiclone, very low dose . It's a bit hit and miss. Today I feel less angry, although anxious. Can't win!

  4. #4
    Join Date
    Jan 2017
    Posts
    2,349

    Re: New to mir

    Quote Originally Posted by aislynn View Post
    I've tried zopiclone, very low dose . It's a bit hit and miss.
    There is no point in taking any med at an ineffective dose. Zopiclone has a very short half-life, 4-5 hours, so any side-effect is likely to be short-lived.
    __________________
    .

    - - What to know about: Telepsychiatry | Teletherapy - -




    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Mir allergic reaction
    By piglet42 in forum Mirtazapine /Zispin
    Replies: 1
    Last Post: 15-12-10, 19:55
  2. mir/ lumber punch
    By hunny_as in forum Health Anxiety
    Replies: 2
    Last Post: 23-02-07, 15:42

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •